Alert archive / Ohio / Flash Flood Warnings in 2017
Flash Flood Warning 52, NWS Charleston, WV
NWS Charleston, WV issued this flash flood warning at Nov 6, 2017, 3:07 AM EST for Vinton County, Ohio. It was in force for 6 hr. 1 report came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Nov 6, 2017, 3:07 AM EST (08:07 UTC)
- Expired
- Nov 6, 2017, 9:00 AM EST
- In force
- 6 hr
- Issued by
- NWS Charleston, WV
- Area
- Storm-based polygon
- Flood severity
- None
County Vinton County, OH
The radar
The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 08:11 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Nov 6, 4:45 AM EST | FLASH FLOOD | 12 Wnw Mcarthur, OH | EM REPORTS RAPID RISE IN SALT CREEK NEAR EAGLE MILLS CLOSED MULTIPLE ROADS INCLUDING COUNTY RTE 45 IN MULTIPLE LOCATIONS. CORRECTED TIME. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 98 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cncnati-Daytn, OH (KILN), launched 00:00Z, 8.1 hours before the alert went out and 98 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 175 J/kg
- Mixed-layer CIN
- -41 J/kg
- Mixed-layer LCL
- 966 m above ground
- 0-6 km bulk shear
- 54 kt
- 0-1 km storm-relative helicity
- 441 m²/s²
- 0-3 km storm-relative helicity
- 595 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 1.5
The text
As transmitted.
646
WGUS51 KRLX 060807
FFWRLX
OHC163-061400-
/O.NEW.KRLX.FF.W.0052.171106T0807Z-171106T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Charleston WV
307 AM EST MON NOV 6 2017
The National Weather Service in Charleston West Virginia has issued a
* Flash Flood Warning for...
Northwestern Vinton County in southeastern Ohio...
* Until 900 AM EST
* At 305 AM EST, radar and gauge reports indicated thunderstorms
producing heavy rain across the warned area. 2 to 3 inches of rain
have already fallen. Flash flooding is expected to begin shortly.
* Some locations that will experience flooding include...Salt creek,
Pike Run and Eagle Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3937 8275 3937 8273 3936 8264 3937 8263
3938 8260 3937 8258 3929 8259 3926 8276
$$
253 follow-up statements
022
WGUS71 KRLX 060930
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
430 AM EST MON NOV 6 2017
OHC163-061400-
/O.CON.KRLX.FF.W.0052.000000T0000Z-171106T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
430 AM EST MON NOV 6 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EST FOR
NORTHWESTERN VINTON COUNTY...
At 428 AM EST, radar and gauge reports indicated that 2 to 3 inches
of rain have already fallen. This will cause flash flooding on
streams and creeks.
Some locations that will experience flooding include...
Eagle Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Be especially cautious at night when it is harder to recognize the
dangers of flooding.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3937 8275 3937 8273 3936 8264 3937 8263
3938 8260 3937 8258 3929 8259 3926 8276
$$
25348
WGUS71 KRLX 061126
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
626 AM EST MON NOV 6 2017
OHC163-061400-
/O.CON.KRLX.FF.W.0052.000000T0000Z-171106T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
626 AM EST MON NOV 6 2017
...THE FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 900 AM EST FOR
NORTHWESTERN VINTON COUNTY...
At 625 AM EST, Doppler radar and automated rain gauges indicated 2.5
to 3.5 inches of rain have already fallen. Flooding was already
occurring with several roads closed.
Some locations that will experience flooding include...
Eagle Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
Please report Severe Weather to the National Weather Service by
calling toll free, 800 401 9535, when you can do so safely.
You may also report severe weather by posting your report to the
Charleston West Virginia National Weather Service Facebook Page, or
by using the Twitter Hashtag, NWSRLX.
&&
LAT...LON 3937 8275 3937 8273 3936 8264 3937 8263
3938 8260 3937 8258 3929 8259 3926 8276
$$
25690
WGUS71 KRLX 061355
FFSRLX
Flash Flood Statement
National Weather Service Charleston WV
855 AM EST MON NOV 6 2017
OHC163-061403-
/O.EXP.KRLX.FF.W.0052.000000T0000Z-171106T1400Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Vinton OH-
855 AM EST MON NOV 6 2017
...THE FLASH FLOOD WARNING FOR NORTHWESTERN VINTON COUNTY WILL EXPIRE
AT 900 AM EST...
Overnight heavy rains have ended. Flash flooding is no longer
expected to pose a threat. Although the rain has ended, smaller
streams may be running at or near bankfull, and area roads may be
flooded. Please continue to heed any remaining road closures.
LAT...LON 3937 8275 3937 8273 3936 8264 3937 8263
3938 8260 3937 8258 3929 8259 3926 8276
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Charleston, WV wrote its last area forecast discussion before this flash flood warning went out at Nov 6, 1:28 AM EST, 1 hour 39 minutes earlier.
Area forecast discussion, Nov 6, 1:28 AM EST, 1 hour 39 minutes before
Area Forecast Discussion
National Weather Service Charleston WV
128 AM EST Mon Nov 6 2017
.SYNOPSIS...
Warm evening and wet overnight, heavy in southeast Ohio, ahead
of a cold front crossing Monday. Low pressure south of the area
Tuesday. Much cooler per high pressure last half of work week.
&&
.NEAR TERM /THROUGH TODAY/...
As of 600 PM Monday...
Minor changes to sky grids made. Rest of forecast remain
representative.
As of 225 PM Monday...
Timing continues trending faster with a cold front, already
pushing through MI, IN and IL early this afternoon. This brings
the warm, moist axis ahead of the front farther east tonight,
with a grand or more J/Kg of CAPE, deep layer bulk shear into
the 40s, 0-1 km bulk shear over 30, and pw values up to 1.5 in,
featured in the axis. This parameters, especially the CAPE,
still drop off as the axis enter the forecast area overnight
tonight. However, some instability and high pw values could
reach into the northwest fringes of the forecast area then.
Strong thunderstorms may get as far east as the Ohio River,
especially if a line can organize and push out ahead of the
front. Heavy downpours would also be a threat, especially far
northwest portions of the forecast area, where models concur
the maximum QPF axis gets close enough to send overnight amounts
up over two inches. A flash flood watch was issued earlier in
coordination with neighboring offices. Thanks PBZ and ILN for
the coordination. The watch remains in effect for tonight, 6 PM
until 6 AM Monday morning.
Gusty winds ahead of the front outside precipitation will
persist through tonight.
The front will push the showers eastward during the day Monday,
but a low overcast is likely to persist in the low level
moisture, beneath the strengthening frontal inversion.
Used a MOS, short and near term blend for non diurnal
temperatures and dew points, with a warm evening, and then
temperatures falling behind the front late overnight tonight and
Monday.
&&
.SHORT TERM /TONIGHT THROUGH WEDNESDAY NIGHT/...
As of 225 PM Sunday...
Models are in good agreement with cold front meandering south of the
area Monday night. As waves ride along the front, additional
showers will be possible into Tuesday evening. With high
temperatures in the 50s, a chilly and damp day is in store.
Scattered showers will taper off from west to east overnight
Tuesday and Wednesday, as high pressure pushes moisture out of
the region. However, the cooler air mass spells below normal
temperatures, with highs only in the 50s, with overnight lows in
the 30s.
&&
.LONG TERM /THURSDAY THROUGH SUNDAY/...
As of 225 PM Sunday...
Unsettled weather continues or returns during this time. Models
are in some disagreement as to what extent the wave will make
its impacts felt, as it passes south of the area Thursday. As
of now, the best chance for rain Thursday is across southwest
VA northward into the southern mountains of WV. For now, will
continued with the Superblend solution and made minor
adjustments where needed. Overall, temperatures will be below
normal over this period.
&&
.AVIATION /06Z MONDAY THROUGH FRIDAY/...
As of 115 AM Sunday...
Showers and thunderstorms will continue to overspread the area
thru the 12Z with general MVFR vsby amid brief bouts of IFR. An
MCV feature will track across southeast Ohio and across
northern West Virginia in the 8-10Z time frame. General IFR
vsby was coded up for PKB/CKB as it moves through. A broken line
of showers/storms from this feature will move across HTS/CRW
during this time with tempo IFR vsby groups to cover this.
The cold front will cross HTS/PKB 12-13Z...CRW/CKB 14-15Z...and
EKN/BKW 16-18Z. Expect cigs and vsby to lower with fropa with a
broken line of showers and perhaps a few storms. Behind the
front, IFR cigs will quickly develop with a period of -dz
possible helping to keep vsby down into MVFR, possibly IFR.
Conditions will gradually improve from north to south this
afternoon with IFR cigs lifting into general MVFR and any -dz
coming to an end. The exception being BKW where LIFR conditions
should hold through the remainder of the TAF period.
SW winds 10 to 15 kts shift to NW with fropa with a period of
gusts 15 to 20 kts as the front passes. Gusts could be higher
dependent on any convection within the frontal band today.
FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 06Z
TUESDAY...
FORECAST CONFIDENCE: Medium.
ALTERNATE SCENARIOS: Timing and effects of showers with the
front may vary.
EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH: TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW: TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
DATE MON 11/06/17
UTC 1HRLY 06 07 08 09 10 11 12 13 14 15 16 17
EST 1HRLY 01 02 03 04 05 06 07 08 09 10 11 12
CRW CONSISTENCY H H H H H M M H M L M L
HTS CONSISTENCY H H H L H L H H M M M L
BKW CONSISTENCY M M M M M L M M M M L M
EKN CONSISTENCY M M M M L M L M M M L M
PKB CONSISTENCY L L M M H M H H M H H M
CKB CONSISTENCY H H H M H M H H M H M L
AFTER 06Z TUESDAY...
IFR possible in stratus in and near the mountains Monday afternoon
and night, and in rain Tuesday into Tuesday night. and then stratus
again Wednesday morning.
&&
.RLX WATCHES/WARNINGS/ADVISORIES...
WV...None.
OH...Flash Flood Watch until 6 AM EST early this morning for OHZ066-
067.
KY...None.
VA...None.
&&
SYNOPSIS...JB/TRM
NEAR TERM...ARJ/TRM
SHORT TERM...JB
LONG TERM...JB
AVIATION...30Hazardous weather outlook, Nov 6, 2:28 AM EST, 39 minutes before
Hazardous Weather Outlook National Weather Service Charleston WV 228 AM EST Mon Nov 6 2017 OHZ066-067-070730- Perry-Morgan- 228 AM EST Mon Nov 6 2017 ...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EST EARLY THIS MORNING... This Hazardous Weather Outlook is for portions of southeast Ohio. .DAY ONE...Today and Tonight. Please listen to NOAA Weather Radio or go to weather.gov on the Internet for more information about the following hazards. Flash Flood Watch. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. Hazardous weather is not expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time. KYZ101>103-105-OHZ075-076-083>087-VAZ003-004-WVZ005>011-013>020- 024>034-039-040-515>526-070730- Greenup-Carter-Boyd-Lawrence KY-Athens-Washington-Jackson OH-Vinton- Meigs-Gallia-Lawrence OH-Dickenson-Buchanan-Wayne-Cabell-Mason- Jackson WV-Wood-Pleasants-Tyler-Lincoln-Putnam-Kanawha-Roane-Wirt- Calhoun-Ritchie-Doddridge-Mingo-Logan-Boone-Clay-Braxton-Gilmer- Lewis-Harrison-Taylor-McDowell-Wyoming-Upshur-Barbour- Northwest Raleigh-Southeast Raleigh-Northwest Fayette- Southeast Fayette-Northwest Nicholas-Southeast Nicholas- Northwest Webster-Southeast Webster-Northwest Pocahontas- Southeast Pocahontas-Northwest Randolph-Southeast Randolph- 228 AM EST Mon Nov 6 2017 This Hazardous Weather Outlook is for northeast Kentucky, portions of southeast Ohio, southwest Virginia and much of West Virginia. .DAY ONE...Today and Tonight. No hazardous weather is expected at this time. .DAYS TWO THROUGH SEVEN...Tuesday through Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Spotter activation is not expected at this time.
In the hours before
Local storm report, Nov 5, 9:42 PM EST, 5 hours 25 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WV
942 PM EST SUN NOV 05 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0740 PM TSTM WND DMG 2 S THORNVILLE 39.87N 82.42W
11/05/2017 PERRY OH 911 CALL CENTER
POWER LINES DOWN. A TREE DOWN. RD. 235.
&&
EVENT NUMBER RLX1700645
ROCHESpecial weather statement, Nov 5, 10:49 PM EST, 4 hours 18 minutes before
Special Weather Statement
National Weather Service Charleston WV
1049 PM EST SUN NOV 5 2017
WVZ009-011-017>020-029>032-040-060430-
Barbour-Calhoun-Doddridge-Harrison-Ritchie-Wirt-Taylor-Wood-Lewis-
Gilmer-Tyler-
1049 PM EST SUN NOV 5 2017
...A LINE OF STRONG THUNDERSTORMS WILL AFFECT CALHOUN...RITCHIE...
DODDRIDGE...TAYLOR...NORTHERN GILMER...NORTHERN LEWIS...CENTRAL
WIRT...SOUTHEASTERN TYLER...NORTHWESTERN BARBOUR...EAST CENTRAL WOOD
AND HARRISON COUNTIES...
At 1049 PM EST, radar indicated strong thunderstorms were located
along a line extending from 8 miles northwest of Cassville to 7 miles
southeast of Jacksonburg to near Elizabeth. Movement was southeast at
30 mph.
Winds in excess of 40 mph are possible with these storms.
Locations impacted include...
Clarksburg, Grafton, Weston, Harrisville, Glenville, Elizabeth,
Grantsville, Bridgeport, Shinnston, Stonewood, Nutter Fort, Salem,
Pennsboro, Lumberport, West Union, Anmoore, Jackson Mill, North Bend
State Park, Enterprise and West Milford.
THIS INCLUDES THE FOLLOWING HIGHWAYS...
Interstate 79 between mile markers 103 and 128.
Route 50 in West Virginia between mile markers 31 and 82.
Torrential rainfall is also occurring with these storms, and may
cause localized flooding. Do not drive your vehicle through flooded
roadways.
LAT...LON 3913 8021 3879 8119 3886 8125 3890 8125
3891 8129 3913 8147 3947 8067 3947 8064
3943 8054 3947 8048 3943 8028 3939 8020
3941 8011 3939 8009 3940 8003 3945 7994
3943 7989 3937 7990
TIME...MOT...LOC 0349Z 315DEG 25KT 3978 8013 3943 8058 3912 8134
KistnerThe office that day
Everything else NWS Charleston, WV issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 5, 7:20 PM EST | Severe Thunderstorm Warning | RLX | Perry | 55 min |
| Nov 5, 8:15 PM EST | Special Weather Statement | RLX | Morgan | 30 min |
| Nov 5, 8:34 PM EST | Severe Thunderstorm Warning | RLX | Morgan | 26 min |
| Nov 6, 2:49 AM EST | Flash Flood Warning | RLX | Athens, Morgan | 6 hr |
| Nov 6, 3:45 AM EST | Flash Flood Warning | RLX | Athens, Meigs, Washington | 6 hr |
| Nov 6, 4:09 AM EST | Flash Flood Warning | RLX | Athens, Morgan, Washington | 6 hr |
| Nov 6, 4:16 AM EST | Flash Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 6 hr |
| Nov 6, 4:42 AM EST | Flash Flood Warning | RLX | Washington | 3 hr |
| Nov 6, 7:39 AM EST | Areal Flood Warning | RLX | Washington | 6 hr |
| Nov 6, 8:30 AM EST | Areal Flood Warning | RLX | Athens, Morgan | 6 hr |
| Nov 6, 9:31 AM EST | Areal Flood Warning | RLX | Athens, Morgan, Washington | 15 hr |
| Nov 6, 9:42 AM EST | Areal Flood Warning | RLX | Athens, Meigs, Washington | 3 hr |
| Nov 6, 10:09 AM EST | Areal Flood Warning | RLX | Athens, Jackson, Meigs, Vinton | 15 hr |
Nearby
Flash Flood Warnings in Ohio, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.